MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY MEGATRON; CORONARY DRUG-ELUTING STENT
Model Number H7493942816450
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a shaft break occurred.A percutaneous coronary intervention was performed on a calcified proximal right coronary artery (rca).A 4.50 x 16mm synergy megatron was advanced through an 8f convey guide catheter, and was deployed in the proximal rca.Following deployment, the balloon was fully deflated and there was an attempt to remove the delivery system, but it had become stuck in the guide catheter.The stent delivery system was stuck in the convey after the stent was deployed.In an attempt to dislodge the balloon, a buddy wire was advanced, the physician cut the shaft of the stent catheter by the back of the hub, and placed a guidezillla over the cut stent shaft to attempt to sheath the balloon, but was unsuccessful.Everything was removed together from the patient.A new 8 f convery guide catheter and megatron stent were used to complete the procedure without issues.The second megatron stent had been deployed due to the first megatron had missed the ostium portion of the artery, and a second stent was needed to cover the entire lesion.It was noted that at the start of the case, a rotapro atherectomy was performed.A 2.0 burr was used to treat the ostial lesion, but when removing the products from the patient, it was noticed that the tip of the convey guide catheter was damaged.No patient complications resulted in relation to this event, and the patient was reported to be fine following the procedure.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: synergy megatron mr us 4.50 x 16mm stent delivery system (sds), was returned for analysis on the customer guidewire measured at 0.0140 and inside the customer 8f guidecatheter, the following attributes were examined: stent profile: no stent was returned as the stent was implanted in the patient.Balloon profile: the delivery system was pushed distally indie the guidecatheter and the balloon exited though the distal end of the guide.The balloon cones were reviewed and were noted to be bunched in the distal region.The proximal markerband was noted to be located at the proximal balloon bond suggesting stretching of the inner shaft polymer extrusion.Traces of dried blood like substance were noted inside the balloon cones and inflation lumen.Tip profile: a visual and microscopic examination of the bumper tip showed no signs of tip damage.Hypotube profile: a visual and tactile examination of the hypotube shaft found that the haft was broken with a section of the hypotube 40.5 cm outside the proximal end of the guide.A section of the hypotube was missing along with the manifold hub.Shaft polymer extrusion profile: a visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues.However as the proximal stent markerband was noted to be shifted in position distally this indicates that an inner haft stretching has occurred.Functional analysis: the device was soaked for several days in a waterbath and an inflation attempt was made where an inflation aid was attached to the broken section of the hypotube shaft however the balloon would not inflate due to residue present in the inflation lumen.No leaks were noted from the balloon or shaft and the inflation device was maintaining pressure.The inflation device was verified before and after the inflation using a druck gauge.Guide catheter assessment: the tip of the guidecatheter was noted to be torn.No other issues were identified during analysis.
 
Event or Problem Description
 
Event or Problem Description
It was reported that the shaft was cut.A percutaneous coronary intervention was performed on a calcified proximal right coronary artery (rca).A 4.50 x 16mm synergy megatron was advanced through an 8f convey guide catheter, and was deployed in the proximal rca.Following deployment, the balloon was fully deflated and there was an attempt to remove the delivery system, but it had become stuck in the guide catheter.The stent delivery system was stuck in the convey after the stent was deployed.In an attempt to dislodge the balloon, a buddy wire was advanced, the physician cut the shaft of the stent catheter by the back of the hub, and placed a guidezillla over the cut stent shaft to attempt to sheath the balloon, but was unsuccessful.Everything was removed together from the patient.A new 8 f convery guide catheter and megatron stent were used to complete the procedure without issues.The second megatron stent had been deployed due to the first megatron had missed the ostium portion of the artery, and a second stent was needed to cover the entire lesion.It was noted that at the start of the case, a rotapro atherectomy was performed.A 2.0 burr was used to treat the ostial lesion, but when removing the products from the patient, it was noticed that the tip of the convey guide catheter was damaged.No patient complications resulted in relation to this event, and the patient was reported to be fine following the procedure.
 
Additional Manufacturer Narrative
Correction to b5: clarification that the stent was manually cut, not broken.Correction to h6: device code of "break" removed as stent was manually cut not broken.Correction to h6: evaluation result code of "fracture problem" removed as stent was manually cut not broken.Device evaluated by manufacturer: synergy megatron mr us 4.50 x 16mm stent delivery system (sds), was returned for analysis on the customer guidewire measured at 0.0140 and inside the customer 8f guidecatheter, the following attributes were examined: stent profile: no stent was returned as the stent was implanted in the patient.Balloon profile: the delivery system was pushed distally indie the guidecatheter and the balloon exited though the distal end of the guide.The balloon cones were reviewed and were noted to be bunched in the distal region.The proximal markerband was noted to be located at the proximal balloon bond suggesting stretching of the inner shaft polymer extrusion.Traces of dried blood like substance were noted inside the balloon cones and inflation lumen.Tip profile: a visual and microscopic examination of the bumper tip showed no signs of tip damage.Hypotube profile: a visual and tactile examination of the hypotube shaft found that the shaft was broken with a section of the hypotube 40.5 cm outside the proximal end of the guide.A section of the hypotube was missing along with the manifold hub.Shaft polymer extrusion profile: a visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found no issues.However as the proximal stent markerband was noted to be shifted in position distally, this indicates that an inner shaft stretching had occurred.Functional analysis: the device was soaked for several days in a waterbath and an inflation attempt was made where an inflation aid was attached to the broken section of the hypotube shaft however the balloon would not inflate due to residue present in the inflation lumen.No leaks were noted from the balloon or shaft and the inflation device was maintaining pressure.The inflation device was verified before and after the inflation using a druck gauge.Guide catheter assessment: the tip of the guidecatheter was noted to be torn.No other issues were identified during analysis.

Brand Name
SYNERGY MEGATRON
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14251442
Report Number2134265-2022-04978
Device Sequence Number4887571
Product Code NIQ
UDI-Device Identifier08714729985631
UDI-Public08714729985631
Combination Product (Y/N)Y
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2022
Device Model NumberH7493942816450
Device Lot Number0027578235
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer06/10/2022
10/25/2022
Initial Report FDA Received Date04/29/2022
Supplement Report FDA Received Date06/17/2022
11/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown